Don't pay attention to the above. You can't taper off your dose in four days, and you certainly wouldn't do it by switching to ativan. And you never cold turkey any benzodiazepine.
Kitt is right that you should be talking to a physician, but in the event that your physician is clueless, too, then you'd want to find another. Suggest to him that you'd like to switch to a longer-acting benzodiazepine and taper from that, because it's obviously easier given the half lives that are involved here. It's a LONG process if done correctly, but it shouldn't cause you much discomfort.
Too often patients are left in the dark when it comes to this stuff, and too often doctors don't know the proper way to taper, anyway. That's why you hear all the bad stories on the net. Those who had good doctors who knew what they were doing...well, you don't hear those stories because these people didn't have all that much of a problem. I know a guy who's tapering right from Klonopin/clonazepam and he's not experiencing any problems whatsoever. It just requires a LOT of patience.
My Brain: My friend, My enemy: A blog to chronicle my attempt to recover from anxiety/panic disorderanxietypanicdisorder.blogspot.com/